Botox for the Jaw Plus Jaw Angle Implants? A Waste?

I am interested in a jaw angle implant (or filler that will do the job [if one exists!]), but I also have a bulging masseter muscle that I've started treating with botox injections (that seem to be effective for a short period of time). Does one procedure undo the other? Can I continue to get botox injected into my jaw with a jaw implant or a permanent filler (like Artefill) in place?

Doctor Answers (3)

Botox to reduce jaws or jaw implants to make them bigger

+2

You should decide if you like your jaws bigger or smaller. The botox makes them smaller and the implants make them bigger.


Bellevue Facial Plastic Surgeon
4.0 out of 5 stars 35 reviews

Botox to Masseter Muscle and Jaw Implant

+2

Hi Brook,

You can have Botox to decrease the bulge of your masseter muscle, and have an implant or filler to accentuate the angle of your jaw.  You may need more units of Botox or a more accurate injection of the Botox into the muscle if you are not seeing any results with the treatment.  You may also consider the use of Sculptra to non-surgically build up the jaw line.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Jaw angle implants and masseter muscle thickness

+2

The presence of an implant or filler does not preclude the use of botox. It is unusual that you would need augmentation and muscle thinning at the same time. If you had posted a photo that would have made it easier to answer your question. You should also be aware that there are surgical procedures to thin the masseter muscle that are usually performed when removing prominent corners of the lower jaw rather than when augmenting the jaw.

Aaron Stone, MD
Los Angeles Plastic Surgeon

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.